SurvivingInfidelity.com Forum Archives

Return to Forum List

Feeling better after stopping the ADs

You are not logged in. Login here or register.

betrayedhusband posted 2/17/2014 08:22 AM

Under Dr's supervision, I have been weaning off my dosage of Celexa/Citalopram. Was only 20mg now on 10mg for another week, then 0.

Never took an AD before D-day. Saw the Dr a few days later and started this. Now a year later and I think I am feeling better now that I am weaning off the meds.

I think it is very diffficult to measure any of these feelings as the past 13 months haven't been typical, dealing with the A, working on R, IC, MC, etc. So it is hard to tell if I would have been better or worse off without the ADs.

Anyone have any personal experience regarding this med?

Thanks!

KatyDo posted 2/17/2014 09:52 AM

Don't have experience with that med, but certainly have experienced some tremendous "lows" on the R journey. In terms of depression, they say that if the severely depressed mood persists longer than 2 weeks then it's time to look at meds.

There are days I thought I wouldn't be able to get out of bed or find the strength to keep breathing. I'm glad to say those intense feelings passed. The important thing in those times was to keep breathing, work through the painful feelings where I could, and talk about them with WH as part of the healing process. Taking space also helped me manage my mood. And finally not do anything drastic of course. It will be pretty intense no matter what I would think.

AppalachianGal posted 2/17/2014 10:09 AM

My H took this med in 2010. See my signature line. It made him bat-shit crazy, homicidal and suicidal. Seriously. He was scary. He had a psychotic breakdown in Dec 2010, which resulted in him shooting a gun inside our home and me forcing him into a psych ward at the VA (who were the ones that put him on Celexa). When he got to the ER, he told the nurse he was homicidal. She asked who he wanted to kill and he pointed at me. They immediately took him off it and put him on Zoloft. He was on that for a year or so. Now, he is on nothing. Looking back, he says Celexa made him feel nothing but anger. I believe it. He talks about being in a "whirlwind" while taking it, as if nothing happening was real. He remembers very little of anything he done. Since being off it, he is a completely different person. I've considered ADs for myself but his reaction to Celexa scared the hell out of me. I refuse to take them.

Oh, he also said that Zoloft made him feel nothing, numb.

[This message edited by AppalachianGal at 10:13 AM, February 17th (Monday)]

hpv50 posted 2/17/2014 11:02 AM

Wow, appalaciangal, I didn'y know they could cause that response - something to think about. I started 30 mg Viibryd last July (and dropped to 20 early Jan.). Since I dropped my dosage, I've been more volatile and easily angered (when I previosly had no such issues, pre-affair). I wonder now if simply being on it can be an issue for some people? Viibryd is still pretty new and I heard it sometimes has an anxiety side effect.

Autumn22 posted 2/17/2014 11:31 AM

Both H and I have had experiences with ADs that left us feeling worse, not better. Welbutrin left me without the energy or motivation to get off the couch to get food, let alone actually live life. It was awful. But Lexapro has worked wonders for me. H started out with Zoloft and it worsened his depression to a dangerous level. It took twice as long to wean off of it than to have it initially build up in his system. That was Sooooo frustrating. He then tried Welbutrin and it is great for him.

I think each of us has such unique body chemistry, it can take quite a while to find the perfect drug/dosage balance. And while there are some common/typical reactions to certain meds, I think overall it's hard to compare experiences. I shudder whenever I pick up H's rx refil for Welbutrin, and he nearly sighs with relief.

If you are still struggling or start to struggle as the Celexa leaves your system, please talk to your doc some more. Every AD affects everyone differently. I'm sorry you weren't feeling your best for so long.

SoVerySadNow posted 2/17/2014 14:06 PM

Wow, that's scary AppGal!
I think that any med introduced in the body has desired affect but also has side effects.
It's such an individual thing, based on your own day to day chemistry.
I was on Zoloft for years, the dose was gradually increased as time progressed. I got tired of feeling "turned off" and asked to wean off, which I did. It was so mild compared to other meds that do the same sort of thing- or different, in any case. I felt fine after- in some ways much better.

After d-day I haven't wanted to take anything- worrying that it would put off processing for me. That's me- not to be construed as something that would affect everyone.

Kelany posted 2/17/2014 14:12 PM

Cymbalta sucked for me, raised my anxiety.

Zoloft was not effective enough.

I switched to lexapro and love it. The recently added one to help me sleep, can't remember the name at the moment, and it's a low dose AD. Love that too.

My husband tried Zoloft, it ducked for him. He's now on effexor and wellbutrin. Works great.

Yeah, we are on a lot of meds in our house. He was diagnosed with a mood disorder, I was diagnosed with major depressive disorder.

silentscream13 posted 2/17/2014 14:14 PM

I had that exact problem, except mine was with Zoloft. They gave it to me years ago after a close family member passed away and I was not functioning well with the grief. I ended becoming agitated, aggressive, and extremely angry.

My poor kids did not know who the heck I was and were terrified. I actually called my PCM and she took me off it immediately, put me on Wellbutrin, which worked much better.

I haven't been on meds since then, but I am honestly considering it since my WH A. I am calm, happy and functioning on the outside, but on the inside I keep imagining driving off that bridge on the way to school. It would just be so much easier than dealing with this shit....if it wasn't for my kids and the fact that my WH is so not worth it, I would have done it.

[This message edited by silentscream13 at 2:15 PM, February 17th (Monday)]

Return to Forum List

© 2002-2018 SurvivingInfidelity.com ®. All Rights Reserved.